Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Small ball probability estimates for log-concave measures

Author: Grigoris Paouris
Journal: Trans. Amer. Math. Soc. 364 (2012), 287-308
MSC (2010): Primary 52A20; Secondary 46B07
Published electronically: June 8, 2011
MathSciNet review: 2833584
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a small ball probability inequality for isotropic $ \log$-concave probability measures: there exist absolute constants $ c_{1}, c_{2}>0$ such that if $ X$ is an isotropic $ \log $-concave random vector in $ {\mathbb{R}}^n$ with $ \psi_{2}$ constant and bounded by $ b$ and if $ A$ is a non-zero $ n\times n$ matrix, then for every $ \varepsilon \in (0,c_{1})$ and $ y \in \mathbb{R}^n$,

$\displaystyle \mathbb{P} \left( \Vert Ax-y\Vert _{2} \leq \varepsilon \Vert A\V... ..._{2}}{b}\frac{\Vert A\Vert _{{\rm HS}}}{\Vert A\Vert _{{\rm op}}} \big )^{2} },$

where $ c_{1}, c_{2}>0$ are absolute constants.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 52A20, 46B07

Retrieve articles in all journals with MSC (2010): 52A20, 46B07

Additional Information

Grigoris Paouris
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Keywords: Log-concave probability measures, small ball probability estimates, isotropic constant
Received by editor(s): January 28, 2009
Received by editor(s) in revised form: May 31, 2010, and June 7, 2010
Published electronically: June 8, 2011
Additional Notes: The author is partially supported by an NSF grant (DMS 0906150)
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.